Hello Dr. Quackenbush,
Thank you for your time!
This question is for my father, who is 79 years old and lives alone in Goa, India. He is 5 ft 3 inches in height and weighs 120 lbs with a waist size of 35.5 inches, is physically and socially active and eats a healthy vegetarian diet.
In early July, he had moderate pain in his joints of right hip and thigh. The results of his X-ray for both his hips and pelvis is as below:
1) Visualized bones show normal mineralisation
2) No E/O fracture/LYTIC/SCLEROTIC lesion seen
3) Both hip joints and both sacroiliac joints appear normal
4) Soft tissues appear normal
His Orthopedist had prescribed Etoricoxib for 10 days. The pain decreased only slightly. He was then prescribed Diclofenac once per day for 10 days after which the pain was more or less the same. He was then prescribed Diclofenac three times per day for 10 days and the pain finally went away.
He was also recovering from a throat infection at this time and had a flu shot in the first week of August. Right away after the flu shot, the moderate pain in his right hip/knees joints have returned. He saw his Orthopedist again on Saturday and was given Etoricoxib for 10 days.
As of today, the pain has not changed in any way.
1) Do you recommend we get a second opinion now or after 10 days when the Etoricoxib has been completed?
2) With this limited information and a normal X-ray, what could be the reason for his pain?
As a chiropractor I can not comment on medication use. It is a good thing that his xrays are considered normal. I have a few questions: Where is his pain exactly. Is in the actual hips joints or just one joint if so which one. Does he also have low back pain. Is there pain down the legs. What is the pain like sharp dull is the pain constant or does it come and go?On a scale of 0 no pain 10 worse pain imaginable what is the lowest pain level & what is the highest pain level. is there any blood work. Does arthritis run in your family. Is there increased pain upon coughing. How much range of motion does he have/lost.